MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI HARD ROD 450MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI HARD ROD 450MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 498.118
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient¿s weight is unknown.Date of event is unknown additional product codes: mnh, mni, kwp, kwq.Based on the information provided explant date is unknown.Complainant device is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2008, patient had original surgery for t2-l2 posterior spinal fusion thoracolumbar spine with allograft and instrumentation.Prior to the surgery, which involved the fusing of multiple levels of the spine and a large amount of hardware, the patient was assured that the hardware was made of titanium, which was unbreakable and would last forever.The use of the titanium hardware, and the manner in which it was described, was one of the primary reasons patient agreed to undergo the procedure.On or about (b)(6) 2015, patient was in extreme pain and went to the emergency room.It was discovered some of the hardware had fractured and was causing patient severe symptoms.It is unknown if the patient was revised.There is no more information at this time.Further it was reported that rods broke postoperatively.Concomitant devices reported: ti dual-opening pedicle hook side-for 6.0 mm rods (part # 499.278, lot # unknown, quantity 7), ti transverse process hk/dual- opening side/rt f/6.0 mm rods (part # 499.280, , lot # unknown, quantity 1), ti transverse process hk/dual- opening side/lt f/6.0 mm rods (part # 499.281, lot # unknown, quantity 1), ti low profile transconnector 31.5mm-34 mm for 6.0 mm rods (part # 497.796, lot # unknown, quantity 1), ti low profile transconnector 35 mm-41 mm for 6.0 mm rods (part # 497.797, lot # unknown, quantity 1), 3.2 mm ti temporary fixation screw 20 mm (part # 498.024, lot # unknown, quantity 7), 6.2 mm ti dual-opening screw 40 mm thrd length f/6.0 mm rods (part # 499.222, lot # unknown, quantity 5), 6.2 mm ti dual-opening screw 45 mm thrd length f/6.0 mm rods (part # 499.223, lot # unknown, quantity 1).This complaint was initially reported under linked (b)(4).This report is for one (1) 6.0 mm ti hard rod 450 mm.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Corrected data: patient height reported as 167.6 cm.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2008, patient had original surgery for t3-l2 posterior spinal fusion thoracolumbar spine with allograft and instrumentation.Further it was reported that rods broke postoperatively.

Brand Name
6.0MM TI HARD ROD 450MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7349046
Report Number2939274-2018-51098
Device Sequence Number555097
Product Code NKB
UDI-Device Identifier10705034788937
UDI-Public(01)10705034788937(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K082572
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.118
Device Catalogue Number498.118
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/06/2018
Supplement Date Received by Manufacturer05/08/2018
Initial Report FDA Received Date03/19/2018
Supplement Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 YR
Patient Weight71